MAUDE Adverse Event Report: LACEY MANUFACTURING COMPANY LLC PACK NEEDLE-BEVEL/TROCAR; PEDICLE ACCESS NEEDLE

LACEY MANUFACTURING COMPANY LLC PACK NEEDLE-BEVEL/TROCAR; PEDICLE ACCESS NEEDLE
Model Number PK1003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pedicle access needle was returned to the manufacturer and analysis completed.Visual examination was performed on the devices, the two cannulas exhibited evidence of damage consistent with severe manipulation and misuse.One cannula exhibited a torsional failure breakage.There appeared to be evidence of an accessory being attached to the handle which may have contributed to the brakeage.The second cannula exhibited a failure mode whereby the cannula broke from what appear to be excessive side to side bending motion.The device history record for the batch was reviewed and no nonconformances were observed.All records confirmed that the device met the product specification.
 
Event or Problem Description
It was reported that during intr-op, needle that was used to access the patients pedicle bone broke.The fragment left in the patient.There was no patient injury, complication, surgery delay, or additional surgical intervention reported.

Brand Name
PACK NEEDLE-BEVEL/TROCAR
Common Device Name
PEDICLE ACCESS NEEDLE
Manufacturer (Section D)
LACEY MANUFACTURING COMPANY LLC
1146 barnum avenue
bridgeport, ct
MDR Report Key10399815
Report Number1218017-2020-00006
Device Sequence Number11498909
Product Code LXH
UDI-Device Identifier00853508002232
UDI-Public(01)00853508002232(17)230224(10)BE4063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model NumberPK1003
Device Catalogue NumberPK1003
Device Lot NumberBE4063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1